Alert archive / Minnesota / Small Craft Advisories in 2021
Small Craft Advisory 61, NWS Duluth, MN
NWS Duluth, MN issued this small craft advisory at Sep 13, 2021, 8:34 AM CDT. It took effect at Sep 13, 2021, 5:00 PM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Sep 13, 2021, 8:34 AM CDT (13:34 UTC)
- In effect from
- Sep 13, 2021, 5:00 PM CDT
- Expired
- Sep 13, 2021, 9:23 PM CDT
- In force
- 4 hr
- Issued by
- NWS Duluth, MN
The text
As transmitted.
989 WHUS73 KDLH 131334 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 834 AM CDT Mon Sep 13 2021 LSZ143>146-140145- /O.NEW.KDLH.SC.Y.0061.210913T2200Z-210914T0300Z/ Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- 834 AM CDT Mon Sep 13 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING... * WHAT...Northeast winds 10 to 20 kt with gusts up to 25 kt and waves 2 to 3 ft expected. * WHERE...Silver Bay Harbor to Two Harbors MN, Two Harbors to Duluth MN, Duluth MN to Port Wing WI and Port Wing to Sand Island WI. * WHEN...From 5 PM this afternoon to 10 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$
2 follow-up statements
166 WHUS73 KDLH 131948 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 248 PM CDT Mon Sep 13 2021 LSZ143>146-140300- /O.CON.KDLH.SC.Y.0061.210913T2200Z-210914T0300Z/ Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- 248 PM CDT Mon Sep 13 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...Northeast winds 10 to 20 kt with gusts up to 25 kt and waves 2 to 4 ft expected. * WHERE...Port Wing to Sand Island WI, Two Harbors to Duluth MN, Duluth MN to Port Wing WI and Silver Bay Harbor to Two Harbors MN. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$
028 WHUS73 KDLH 140223 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 923 PM CDT Mon Sep 13 2021 LSZ143>146-140330- /O.CAN.KDLH.SC.Y.0061.000000T0000Z-210914T0300Z/ Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- 923 PM CDT Mon Sep 13 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and waves have diminished. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this small craft advisory went out at Sep 13, 6:50 AM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, Sep 13, 6:50 AM CDT, 1 hour 44 minutes before
Area Forecast Discussion National Weather Service Duluth MN 650 AM CDT Mon Sep 13 2021 .DISCUSSION...(Today through Sunday) Issued at 417 AM CDT Mon Sep 13 2021 Summary: A dry start is expected today with showers and thunderstorms moving into the area this evening. This area of rain will continue tonight before coming to an end on Tuesday. There will be periodic chances for additional showers and thunderstorms throughout the latter half of the week and into next weekend with above normal temps continuing. Mostly clear skies currently across the area are expected to continue through at least the morning. High pressure over northern Lake Superior will propagate eastward this afternoon ahead of an approaching shortwave trough and surface low pressure. This low pressure will bring increased cloud cover and showers/thunderstorms to the CWA during the late afternoon to evening hours. The primary concern associated with this system will be heavy rainfall for portions of the CWA. Areas along and south of U.S. 2 in northwest Wisconsin as well as Pine County in eastern Minnesota will see the heaviest rainfall tonight into tomorrow with QPF values around 0.75-1.25". PWATs per the HREF are forecast to be around 1.2 to 1.6 inches, which would place this around the 90th percentile of climatology for the CWA. Given that drought conditions are present, the risk for flooding is likely to be low. However, localized flooding across portions of northwest Wisconsin and adjacent areas in northeast Minnesota may be possible tonight in some of the heavier pockets of rain. Showers and thunderstorms will come to an end for most tomorrow morning as the shortwave propagates eastward. A few residual showers will be possible into the afternoon tomorrow for the Arrowhead as well as areas east of WI state highway 27 as cold front sweeps across the CWA. High pressure will begin building late Tuesday into Wednesday, resulting in dry conditions for mid- week. This dry stretch will be short-lived though as a broad upper-level trough moves into the region on Thursday. Global guidance is in decent agreement regarding a widespread of area of precip moving across the area on Thursday. The primary question on Thursday will be the potential for severe weather. Highs will be in the mid to upper 70s with dewpoints in the upper 50s to near 60. A relatively robust LLJ combined with 40 knots of 0-6km bulk shear ahead of a surface cold front may result in a few storms becoming strong to severe. However, uncertainty is still high at this time given the disagreement between models regarding the amount of instability and moisture. Following Thursday's system, the pattern for the remainder of the week and into the weekend appears active with additional chances for showers and thunderstorms. && .AVIATION...(For the 12Z TAFS through 12Z Tuesday morning) Issued at 650 AM CDT Mon Sep 13 2021 VFR conditions will initially start the period ahead of an approaching low pressure system. Rain is expected to begin during the late afternoon to early evening hours. Embedded thunderstorms will be possible for locations south of the Iron Range in MN and across most of northwest WI tonight into early tomorrow morning. Reduced flight categories ranging from MVFR to LIFR are expected following the onset of precip. Conditions are unlikely to improve until after 12z tomorrow for most terminals. The exception will be BRD, where precip is expected to come to an end early tomorrow morning. && .MARINE... Issued at 417 AM CDT Mon Sep 13 2021 Today is expected to start off quiet with calm winds becoming east- northeast at 5 to 10 knots later this morning. Low pressure moving through the region will increase wind speeds this afternoon to 10 to 15 knots with gusts to around 20 knots. These northeast winds are expected to build waves to 1-3 feet near the Twin Ports as well as adjacent zones along the North and South Shores. There will also be the potential for a few waves to fall within the 3-4 foot range this afternoon and tonight. Showers and potentially a thunderstorm or two will be possible tonight into tomorrow as the low moves through the area. Expect winds tomorrow to shift to the west with speeds of 5 to 10 knots following the passage of a cold front. Waves are expected to subside to 1 foot or less by tomorrow evening. && .PRELIMINARY POINT TEMPS/POPS... DLH 68 52 69 47 / 10 70 10 0 INL 71 51 69 43 / 20 70 30 0 BRD 74 52 71 46 / 30 70 0 0 HYR 74 53 70 43 / 10 80 20 0 ASX 73 54 72 47 / 0 70 20 0 && .DLH WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. LS...None. && DISCUSSION...Unruh AVIATION...Unruh MARINE...Unruh
Hazardous weather outlook, Sep 13, 5:33 AM CDT, 3 hours 1 minute before
Hazardous Weather Outlook National Weather Service Duluth MN 533 AM CDT Mon Sep 13 2021 WIZ008-009-141045- Sawyer-Price- 533 AM CDT Mon Sep 13 2021 This Hazardous Weather Outlook is for portions of northwest Wisconsin. .DAY ONE...Today and Tonight There is a chance of thunderstorms this evening through tonight. A few storms may be strong along and south of Wisconsin Highway 70 in Sawyer and Price counties. Wind gusts to 50 mph and hail to the size of nickels will be possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Additional chances for thunderstorms will be seen Wednesday night through Saturday morning. .SPOTTER INFORMATION STATEMENT... Skywarn spotters may be needed this evening and tonight. MNZ010>012-018>021-025-026-033>038-WIZ001>004-006-007-141045- Koochiching-North St. Louis-Northern Cook/Northern Lake- North Itasca-Central St. Louis-Southern Lake/North Shore- Southern Cook/North Shore-North Cass-South Itasca-South Cass- Crow Wing-Northern Aitkin-South Aitkin-Carlton/South St. Louis- Pine-Douglas-Bayfield-Ashland-Iron-Burnett-Washburn- 533 AM CDT Mon Sep 13 2021 This Hazardous Weather Outlook is for portions of northeast Minnesota and northwest Wisconsin. .DAY ONE...Today and Tonight There is a chance of thunderstorms this afternoon through tonight mainly south of US Highway 2. No strong or severe storms are expected. Strong northeast winds will increase the threat of rip currents this afternoon and evening for areas near the Twin Ports, including the beaches of Duluth and Superior. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Additional chances for thunderstorms will be seen Wednesday night through Saturday morning. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed today or tonight. LSZ121-140>148-150-141045- Bayfield to Oak Point WI-Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- Outer Apostle Islands Beyond 5 NM from Mainland- 533 AM CDT Mon Sep 13 2021 This Hazardous Weather Outlook is for portions of Lake Superior and the Nearshore waters of western Lake Superior. .DAY ONE...Today and Tonight Strong northeast winds may create conditions hazardous to smaller vessels over the southwest arm of Lake Superior this afternoon and evening. A Small Craft Advisory may be needed. There is a small chance of isolated thunderstorms this evening through Tuesday. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Additional chances for thunderstorms will be seen Wednesday night through Saturday morning. BJH More information may be obtained at the following web address: http://www.weather.gov/duluth (all lower case)
Nearby
Small Craft Advisories in Minnesota, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.